Reactions 1704, p15 - 2 Jun 2018 Retinoic acid syndrome: case report A 67-year-old man developed retinoic acid syndrome during treatment with acetretin for psoriasis. The man, who had been initiated on oral acetretin 35mg for psoriasis 6 months prior, presented with fever, cough, haemoptysis and an acute onset of dyspnoea, which had rapidly progressed over the previous 4 days. Physical examination revealed the following: temperature 101F, oxygen saturation 60% on room air, BP 120/80mm Hg with tachypnoea and tachycardia. Dispersed ronchi and bilateral coarse crepetations were heard upon chest auscultation. Laboratory analyses revealed leukocytosis. Serum creatinine was found to be 1.3 mg/dL. Arterial blood gas analysis indicated hypoxia. A chest x-ray upon hospitalisation showed dense consolidation involving both his lungs. The man was commenced on broad spectrum antibiotics on a preliminary diagnosis of community-acquired pneumonia. However, his condition deteriorated over the following 24 hours. He experienced an aggravation of symptoms, haematuria and new onset hypotension. Ground glass opacities, bilateral interstitial and alveolar infiltrates with consolidation were observed in a chest CT scan. Furthermore, his CRP and ECG were normal; blood and sputum cultures, ANA and ANCA were negative. A retrospective review of his therapeutic regimen facilitated the diagnosis of acitretin- induced retinoic acid syndrome. Acitretin was discontinued, and he was commenced on methylprednisolone. A marked improvement was noted in his condition 48 hours after steroid administration. With a reduction in respiratory rate, his oxygen consumption reduced; oxygen saturation being 94% on room air. His BP normalised and crepetations resolved. His serum creatinine was 0.9 mg/dL and leukocyte count had also improved at follow-up. The opacities observed on the chest x- ray were less dense. The dose of methylprednisolone was tapered over 2 weeks; a chest x-ray 9 days after initiating corrective therapy revealed that the opacities had completely resolved. Author comment: "Here we report a case of elderly male with psoriasis presenting with acitretin induced retinoic acid syndrome." Metage C, et al. Retinoic acid syndrome in a elderly male with psoriasis- A case report. Respiratory Medicine Case Reports 24: 81-83, Jan 2018. Available from: URL: http://doi.org/10.1016/j.rmcr.2018.04.007 - India 803322911 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera